Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 74, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 15, 2004, 4:09 PM CDT for Clark County, South Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 15, 2004, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Clark County, SD
The radar
The Aberdeen radar (KABR), 105 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS53 KABR 152109
SVRABR
SDC025-152200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
409 PM CDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST SOUTH DAKOTA
* UNTIL 500 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF WILLOW LAKE...OR ABOUT 18
MILES NORTHEAST OF HURON...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLOW LAKE AROUND 430 PM CDT
GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA. SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4464 9797 4463 9785 4453 9786 4455 9750
4475 9754
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:35 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 15, 2:35 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 235 PM CDT TUE JUN 15 2004 .SHORT TERM...TONITE THROUGH FRIDAY NIGHT PCPN CHANCES ARE THE MAIN CONCERN THROUGH THE SHORT RANGE. FOR TNT INVERTED TROF/FRONT WILL CONTINUE TO PUSH EAST ACROSS EASTERN CWA AND THEN INTO MN OVERNIGHT. MODERATE INSTABILITY DEVELOPING OVER EASTERN CWA THIS AFTERNOON. WILL CONTINUE TO SEE DESTABILIZATION AHEAD OF FRONT THIS EVENING. SHEAR PROFILES THIS FAR NORTH LOOK PRETTY GOOD ALTHOUGH LLJ NOT PROGGED TO BE PARTICULARLY STRONG. NONETHLESS FULLY EXPECT SCT TSRA ACROSS PARTS OF CWA THIS EVENING. THEN ATTENTION TURNS TOWARD SYSTEM FOR WEDNESDAY. MODELS NOW FURTHER NORTH WITH FORECAST OF STRONG DIVERGENCE...COURTESTY RIGHT ENTRANCE REGION OF 3H JET. INSTABILITY NOT GREAT BUT FELT WE NEEDED SOME MENTION OF PCPN OVER SOUTHERN CWA. THEN FOR THU/THU NIGHT 850-500 TEMP LAPSE RATES STEEPEN UP AHEAD OF NICE LOOKING 5H VORT. MEANWHILE MUCAPES REACH AROUND 500 JOULES BY AFTERNOON...THEREFORE ADDED SOME THUNDER TO THE NORTHERN ZONES TO ACCOUNT FOR THE POSSIBILITY OF AFTERNOON CONVECTION. OVERRUNNING POTENTIAL STILL THERE FOR FRIDAY AND FRIDAY NIGHT SO NO CHANGE TO THOSE GRIDS. MADE A FEW MODIFICATIONS TO THE MAX AND MIN TEMPS...MAINLY LOWERED SOME A NOTCH GIVEN EXPECTED CLOUD COVER AND PCPN. .LONG TERM...SATURDAY THROUGH TUESDAY EXTENDED GRIDS LOOK IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS MADE FOR THIS ISSUANCE. SATURDAY BEGINS WITH UPPER TROUGH MOVING THROUGH THE AREA...AND THE CWA BEHIND THE COLD FRONT. CURRENTLY HAVE MORNING SHOWERS IN THE EAST. 12Z GFS IS A LITTLE SLOWER WITH THIS SYSTEM...WHICH MAY LINGER PRECIP INTO THE AFTERNOON. 12Z GFS AND 00Z LONG RANGE GFS HAVE DISCREPANCIES IN THE PLACEMENT OF CENTRAL CANADIAN UPPER LOW BY 12Z SUNDAY...WITH THE 12Z GFS FURTHER NORTH WITH THE LOW. EITHER WAY...TEMPS WILL BE SLIGHTLY BELOW AVERAGE FOR SUNDAY AND MONDAY...WARMING UP FOR TUESDAY AS SURFACE RIDGE MOVES OFF TO THE EAST AND SOUTHERLY LOW LEVEL FLOW RETURNS. AN UPPER LEVEL DISTURBANCE MAY MOVE ACROSS THE NORTHERN ROCKIES ON TUESDAY AND WEDNESDAY...WITH SFC LOW DEVELOPING IN LEE OF ROCKIES. INSTABILITY THEN MAY RETURN ON TUESDAY WITH TS POSSIBLE. SINCE THERE IS PLENTY OF UNCERTAINTY...HAVE LEFT IT OUT AT THIS TIME. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TDK/KNUTSVIG
Hazardous weather outlook, Jun 15, 5:28 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 528 AM CDT TUE JUN 15 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-161027- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 528 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS OR THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE REGION TODAY AND PERSIST UNTIL LATE EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON OR EVENING...MAINLY OVER EASTERN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jun 15, 1:19 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
119 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 8 ENE FLORENCE 45.10N 97.17W
06/15/2004 0.88 INCH CODINGTON SD PUBLIC
&&
ALBRECHTThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:44 PM CDT | Severe Thunderstorm Warning | ABR | Codington | 31 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.